Condition number analysis for various forms of block matrix preconditioners

Owe Axelsson, János Karátson

Research output: Contribution to journalArticle

1 Citation (Scopus)


Various forms of preconditioners for elliptic finite element matrices are studied, based on suitable block matrix partitionings. Bounds for the resulting condition numbers are given, including a study of sensitivity to jumps in the coefficients and to the constant in the strengthened Cauchy-Schwarz-Bunyakowski inequality.

Original languageEnglish
Pages (from-to)168-194
Number of pages27
JournalElectronic Transactions on Numerical Analysis
Publication statusPublished - Dec 1 2009



  • Approximate block factorization
  • Domain decomposition
  • Poincaré- steklov operator
  • Preconditioning
  • Schur complement
  • Strengthened cauchy-schwarz-bunyakowski inequality

ASJC Scopus subject areas

  • Analysis

Cite this